Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 69, NWS Huntsville, AL

July 1, 2007Lawrence County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Jul 1, 2007, 12:44 PM CDT for Lawrence County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2007, 12:44 PM CDT (17:44 UTC)
Expired
Jul 1, 2007, 1:15 PM CDT
In force
31 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County Lawrence County, AL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 12:10 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
851 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:51 AM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jul 1, 9:51 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
951 AM CDT SUN JUL 1 2007

.MESOSCALE UPDATE...
ANOTHER POTENTIALLY ACTIVE DAY IS AHEAD...WITH MAIN CONVECTIVE
THREATS DOWNBURSTS. CURRENT SFC OBS INDICATE DEW POINTS IN THE L70S
ACROSS OUR FORECAST AREA...WITH TEMPS ALREADY CLIMBING WELL INTO THE
L-M80S. MCS OVER WESTERN-MIDDLE TN IS DECAYING SOMEWHAT WITH WARMING
TOPS. SFC OUTFLOW BOUNDARY EXTENDS FROM WEST OF THE NASHVILLE METRO
THROUGH NORTHERN MS. 2HR PRESSURE CHANGES INDICATE THAT THIS
BOUNDARY LIKELY WILL SLOW OR STALL JUST TO OUR NW...AND SHOULD BE
ONE FOCUS FOR ORGANIZED CONVECTION. 12Z MORNING SOUNDING STILL
DENOTE STRONG POTENTIAL CAPE DEVELOPING THIS AFTERNOON WITH NO CAP
TO SPEAK OF. AT KOHX...VWP SHOWS A BIT MORE MID TO UPPER LEVEL W-NW
FLOW WHICH MAY LEND TO INCREASED STORM RELATIVE AND LONGER STORM
LIFE SPANS THAN WEVE SEEN IN PREVIOUS DAYS...AT LEAST WITH STORMS
IN TN. ALSO...A DRY POCKET AT 7H SHOWS UP...WHICH HAS LOWERED THE
WBZ HEIGHT CONSIDERABLY AT THIS LOCATION. STILL LOOKING FOR WINDS TO
BE MAIN THREAT THOUGH.

LOCALLY...FAIRLY RANDOM CONVECTION SHOULD BUBBLE UP FAIRLY EASILY
17-19Z...WITH NO DEFINITIVE BOUNDARIES NOTED IN OBS NETWORK. VFR
AC HAS DEVELOPED OVERHEAD WHICH MAY LIMIT TEMP CLIMB JUST A
BIT...BUT BASED ON PAST FEW DAYS...HAVE GONE AHEAD AND RAISED
MAXES A COUPLE NOTCHES. AFTERNOON MU-CAPES SHOULD EXCEED 3500 J/KG
IN A FEW LOCATIONS GIVEN DEW POINTS IN THE L70S. NOT CERTAIN A
SEVERE WATCH WILL BE NEEDED...BUT AREA RESIDES ON NORTHERN FRINGE
OF SPC DAY 1 SLIGHT RISK...WHICH LOOKS GOOD.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

KULA
Hazardous weather outlook, Jul 1, 4:30 AM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
430 AM CDT SUN JUL 1 2007

ALZ001>010-016-TNZ076-096-097-011800-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
430 AM CDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS
AFTERNOON AND PERSIST WELL INTO THE EVENING HOURS. LIKE PREVIOUS
DAYS...SEVERAL STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED...WITH
THE PRIMARY THREAT FROM THESE STORMS BEING GUSTY OR DAMAGING
STRAIGHT LINE WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TYPICAL ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WILL REMAIN IN THE FORECAST FOR MUCH OF THE UPCOMING WORK WEEK. A
STRONGER THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS CANNOT BE
RULED OUT ON ANY OF THESE DAYS...BUT WIDESPREAD STRONG TO SEVERE
STORMS ARE NOT ANTICIPATED.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

27

In the hours before

Special weather statement, Jul 1, 11:10 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1110 AM CDT SUN JUL 1 2007

ALZ001-002-011700-
COLBERT-LAUDERDALE-
1110 AM CDT SUN JUL 1 2007

...SIGNIFICANT WEATHER ALERT FOR COLBERT AND LAUDERDALE COUNTIES
UNTIL NOON CDT...

AT 1108 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT STRONG THUNDERSTORMS WERE RAPIDLY
DEVELOPING NEAR PINEFLAT...OR 9 MILES NORTH OF IUKA...MOVING EAST AT
10 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WATERLOO.
  WRIGHT.

IF ON OR NEAR PICKWICK LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

KULA
Special weather statement, Jul 1, 12:05 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1205 PM CDT SUN JUL 1 2007

ALZ001-002-011745-
COLBERT-LAUDERDALE-
1205 PM CDT SUN JUL 1 2007

...SIGNIFICANT WEATHER ALERT FOR COLBERT AND LAUDERDALE COUNTIES
UNTIL 1245 PM CDT...

AT 1202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS MOVING INTO THE ALERT AREA.

WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THE STRONGEST STORMS.

PEOPLE IN COLBERT AND LAUDERDALE COUNTIES...INCLUDING THE CITY OF
LEXINGTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND TAKE APPROPRIATE SHELTER NOW.

IF ON OR NEAR PICKWICK AND WILSON LAKES...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. DONT BE CAUGHT ON THE
WATER IN A THUNDERSTORM

KULA
Special weather statement, Jul 1, 12:08 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1208 PM CDT SUN JUL 1 2007

ALZ004-011745-
LAWRENCE-
1208 PM CDT SUN JUL 1 2007

...SIGNIFICANT WEATHER ALERT FOR LAWRENCE COUNTY UNTIL 1245 PM CDT...

AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF TOWN CREEK...OR 13 MILES
NORTHWEST OF MOULTON...MOVING SOUTHEAST AT 5 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  NE SMITH.
  HATTON.
  LANDERSVILLE.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

KULA
Special weather statement, Jul 1, 12:41 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1241 PM CDT SUN JUL 1 2007

ALZ006-011830-
MADISON-
1241 PM CDT SUN JUL 1 2007

...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY UNTIL 130 PM CDT...

AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HUNTSVILLE...MOVING SOUTHEAST AT 5 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN CENTRAL MADISON COUNTY...INCLUDING THE CITY OF
HUNTSVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHERN ALABAMA.

KULA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 12:14 PM CDTSevere Thunderstorm WarningHUNLawrence31 min
Jul 1, 12:46 PM CDTSevere Thunderstorm WarningHUNMadison29 min
Jul 1, 1:22 PM CDTSevere Thunderstorm WarningHUNLimestone23 min
Jul 1, 1:26 PM CDTSevere Thunderstorm WarningHUNLawrence, Morgan34 min
Jul 1, 1:33 PM CDTSevere Thunderstorm WarningHUNMadison27 min
Jul 1, 1:40 PM CDTSevere Thunderstorm WarningHUNLimestone, Morgan35 min
Jul 1, 2:00 PM CDTSevere Thunderstorm WarningHUNMadison30 min
Jul 1, 2:21 PM CDTSevere Thunderstorm WarningHUNCullman39 min
Jul 1, 2:34 PM CDTSevere Thunderstorm WarningHUNMarshall26 min
Jul 1, 2:44 PM CDTSevere Thunderstorm WarningHUNJackson31 min
Jul 1, 3:18 PM CDTSevere Thunderstorm WarningHUNDeKalb27 min
Jul 1, 4:29 PM CDTFlash Flood WarningHUNDeKalb61 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.